MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. N/A; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. N/A; STAPLE, IMPLANTABLE
Catalog Number CDH29A
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) date sent: 6/16/2026 d4: batch # 625a80.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device batch number of 625a80 / 02cdh29a , and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did the device staple? if yes, was the staple line complete (fully circular)? was the breakaway washer completely cut? were there two complete tissue donuts? was it a partial cut? if so, what was cut partially, washer or tissue? if yes/no, was there any issue with the cut did the same issue happened with both devices? if no, please provide more details about the device quality issue.Was the firing sequence started but not completed? if yes: did the device deliver any staples? if yes, were the staples formed properly? what was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)? if yes, was the staple line complete? was the backlight lit? were there two complete tissue donuts? was it a partial cut? if so, what was cut partially, washer or tissue? if yes/no, was there any issue with the cut was the device locked on tissue with the anvil closed? if yes, what steps were taken to open the anvil.If the anvil could not be opened, how was the device removed.Did the surgeon turn the rotation knob full revolutions as stated in the ifu? was the device difficult to close? was there adjusting knob issues? did the anvil detach? did indicator come into orange range? were there excessive tissue between the anvil and the deck? did the surgeon wait the 15 seconds to fire the device? was there a patient consequence? if yes, how was the issue addressed? could you please clarify if there were any change in the post-operative care of the patient as a result of the event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unk procedure, there was no tissue transection.The anvil remained stuck, even after opening the stapler.No patient consequences were reported.

Brand Name
N/A
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25523298
Report Number3005075853-2026-04651
Device Sequence Number18793366
Product Code GDW
UDI-Device Identifier10705036003465
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDH29A
Device Lot Number625A80
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/18/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2026
Supplement Date Received by Manufacturer09/18/2026
09/18/2026
Initial Report FDA Received Date06/16/2026
Supplement Report FDA Received Date09/22/2026
09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexUnknown